MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A senior safety specialist reported a user facility medwatch for an issue with a nevertouch 45cm kit.The reference number on the form was noted as (b)(4).The following was reported: "while using a venacure 1470 laser, the disposable laser sheath broke.This may have possibly broke when the laser could have been fired while it was still in the sheath.The surgeon made an unplanned incision to retrieve the distal tip (10cm) of the laser sheath.There was no report of permanent harm or injury to the patient due to this event.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The reported complaint description of "the sheath broke while inside the patient", could not be confirmed, as no sample was returned.Without a sample returned a definitive root cause cannot be determined.A possible root cause could be as it was noted "this may have possibly broke when the laser could have been fired while it was still in the sheath", if the fiber tip was in the sheath and fired, the sheath could have been melted causing the sheath to separate.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number state "advance the 4fr trè-sheath introducer, over the wire, to the treatment location.If treating the great saphenous vein, position sheath tip so that it is 1-2cm below the sapheno-femoral junction.Verify sheath positioning using ultrasound guidance.Remove the dilator and guidewire.Flush the sheath with normal saline.Properly attach the sterile, single use disposable never touch laser fiber by removing the protective cap and completely screwing the fiber fitting to lasers' sma 905 connector until tight and secure.Insert the never touch laser fiber into the sheath until the fiber stop assembly comes in contact with the proximal end of the sheath hub." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11259508
Report Number1319211-2021-00009
Device Sequence Number17082203
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number11403001
Device Catalogue Number11403001
Device Lot Number5591357
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight124